MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM PROGRAMMABLE VALVE; CHPV

INTEGRA LIFESCIENCES MANSFIELD HAKIM PROGRAMMABLE VALVE; CHPV
Catalog Number 823100
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Headache (1880); Vomiting (2144); Dizziness (2194); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim valve (id 823100) was implanted on (b)(6) 2024.The valve consistently presented anomalies during programming, therefore, the valve was removed and replaced on (b)(6) 2025.No additional information has been provided after several attempts.
 
Additional Manufacturer Narrative
Updated fields: a2, a5, d9, g3, g6, h2, h3, h11, h6/f10 additional information: - kindly provide more details and specify the nature of the product failure: "the programmed settings could not be maintained after 12 months of use on the patient." - did the patient have any signs and symptoms due to the product problem? "yes, the patient has symptoms.The patient arrived with elevated intracranial pressure, headache, disorientation, vomiting, dizziness, and general malaise.Their glasgow coma scale score was also elevated." - current status of the patient: "the patient underwent a second surgery for valve replacement.Now stable, and the new valve is functioning perfectly." - was the patient exposed to mri or other known magnetic fields? "no, the patient was not exposed to magnetic fields.The patient was admitted through the emergency department due to clinical symptoms, and when the specialist attempted to program the valve, it was not possible.At that point, the specialist decided to perform an x-ray to verify the valve's position and confirm its calibration level." - was the valve setting confirmed after the last programming or before the mri? "the valve was programmed without issue before implantation." - it was checked using valve programming tools and/or x-ray? "both.".
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823100) was returned for evaluation: device history record (dhr) - the product code 82-3100 with lot 7319337 conformed to specifications when released to stock.Failure analysis - the position of the cam when the valve was received was at setting 80 mmh2o.The valve was visually inspected; no defect was noted.The valve passed the test for occlusion, leak and reflux.The valve failed the test for programming.The valve could not be pressure tested as the cam was blocked at 80mmh2o.The valve was dismantled and examined under microscope at appropriate magnification: biological debris was noted on the motor.The magnets have been tested and it passed.Root cause analysis - the root cause for the programming issue and reported issue is due to biologicals debris found during investigation, as noted in the instruction for use (ifu) : accumulation of biological matter (i.E.Blood, protein accumulations, tissue fragments, etc.) in the programming mechanism can cause inability of the device to be reprogrammed.Clogging of the programmable valve with biological matter can cause the valve to become unresponsive to attempts to change the pressure setting.

Brand Name
HAKIM PROGRAMMABLE VALVE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23266828
Report Number3013886523-2025-00270
Device Sequence Number10154581
Product Code JXG
UDI-Device Identifier10381780534457
UDI-Public(01)10381780534457(17)281031(10)7319337
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823100
Device Lot Number7319337
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer11/04/2025
12/11/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date11/26/2025
01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient EthnicityHispanic